|Wasting in Face and Buttox
Jan 29, 2004
My question is related to my facial wasting and the loss of muscle in the gluteus maximus.
I am 40 years old, 5ft 11in, 150lbs
Have been positive for 8 years started loosing quite a bit of weight 5 years ago. (From 165 to 145 in two years)
I currently have what is termed "severe facial wasting" and have lost a lot of muscle mass throughout the body in particular my bottom.
I am on Nevirapine and Kaletra for nine months now as part of a wasting study at Northwestern University (I stated this 10 months ago) but do not see any signicant difference and believe I am still wasting in the face.
As for the butt. I work our regularly (some cardio but mostly weights)and concentrate on the legs and gluts to no avail. (I have a hard time keeping my weight at 150)
Boy with the bony ass.
Response from Dr. Moyle
Dear BWTBA, I am sure you will need to wait more than 9 months on your new regimen to see improvements in your body shape. I think for tour own well being investigating a facial filler of some sort is worth while....see the body's pages on lipodystrophy for advice on fillers. Regards your weight loss and buttocks it would be worth investigating some growth hormone treatment....you should qualify under 'wasting' guidelines (10% involuntary weight loss). This should help you gain some weight and in my experience is good for improving buttock tone fairly durably. GH is an infectable and may give some general aches and pains, fluid retention effects during treatment. Your doctor will monitor blood sugars during treatment. Otherwise, keep up the focussed exercise and get some dietart advice on gaining weight. Most of all, stick with your new regimen regards Graeme Moyle
Anthropometry in HIV wasting
- Can HIV Be Transmitted Through Picking Your Nose?
- Anal Warts After Oral Sex Hooker What Are The Chances Of HIV
- Dry Cough After Breast Sucking Worried I Have HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Testicular Pain After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.